2 months and one week off Finasteride

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
U.K.

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google

What is your current age, height, weight?
27, 5ft something and weigh about 9 stone

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
1mg for 3 weeks then missed a day then half an mg for a day
What condition was being treated with the drug?
Hair loss
For how long did you take the drug (weeks/months/years)?

3 weeks

How old were you, and WHEN (date) did you start the drug?
26

How old were you when you quit, and WHEN (date) did you quit?
27
How did you quit (cold turkey or taper off)?
Cold turkey
How long into your usage did you notice the onset of side effects?
Within the first week

What side effects did you experience that have yet to resolve since discontinuation?
Main thing is severe insomnia

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[ x] Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
[ x] Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
[x ] Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[x ] Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
[ x] Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
[ x] Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
[x ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[ x] Testicular Pain
[x ] Testicular Shrinkage / Loss of Fullness
[x ] Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
[x ] Muscle Weakness
Joint Pain
[ x] Dry / Dark Circles under eyes

Misc
[ x] Prostate pain
Persistent Fatigue / Exhaustion
[ x] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
[ x] Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

Sleeping tablets, then the dr prescribed mirtazapine to help with sleep but I’m scared to take it incase it disrupts anything ( it’s an MOAI) dr didn’t really awknoledge what I was saying about by inability to sleep after taking fin

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
No blood tests yet but I’m back at the drs soon and will request them

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Decided to order after a friend ( who is a junior doctor) told me about it for hair loss, got it really easily from Oxford online dictionary
It took a few days to arrive and then I took it everyday for 3 weeks along with a vit b12 supplement, as I’m vegan i take that anyway.
Penis doesn’t feel the same but seems to be increasing in size again after it seemed to have shrunk and changed texture for a while. I’m now abstaining from masterbating to see if that makes a difference. Main thing I care about is sleep as I’m like a zombie, barley getting any for three days at a time and then maybe getting 3-4 hours. I hope this subsided soon as I start a new job on the 20th of Jan but after reading lots of other stories I’m worried it’ll be like this now…

1 Like

I am so sorry you are going thru this. There are a lot of people here that also are going thru it. Read members stories and discussions, there is a lot of information here on coping, triggers as well as recovering stories.
I advise you against supplement and experimenting to cure yourself. I and many others have gotten worse or crashed by trying vitamins or supplements. I have found exercise, periodically fasting and low carb to be very helpful in coping with my PFS. Swimming or even showers have stopped crashes for me.find what will work for you and share with us.
Remember today is not forever , you are young, and there will be many many good days as well as recuperation in your future. This is not your fault, this is a poison given you as medicine.
So many good people here to reach out to if you are going thru a rough time.
You are not alone.

2 Likes